Discussions By Condition: Pregnancy

10 months later, Doctors stumped. Getting concerned.

Posted In: Pregnancy 0 Replies
  • Posted By: DavidGC
  • February 12, 2013
  • 11:05 PM

Hi all. First of all, this is on behalf of my sister, who's been having ongoing issues since having her first child 10 months ago.

Story started 30weeks into her pregnancy: she'd always been normo/mildly hypotensive. At 30 weeks she had a BP of 140/90ish. She was later diagnosed with pre-eclampsia and had a caesar ~4 weeks premmy. Her BP never normalised postpartum, with her diastolic BP hovering around the 100 mark ever since, despite being on ACE-inhibitors, losing weight (fluid and fat mass), and watching diet closely (sodium etc).

She's just had bloods taken: apparently, potassium levels "very high" and iron levels "very low". Doctor seemed hesitant about giving her iron supplements due to her blood pressure (?). None of them seem too sure about the next step.

If anyone has any ideas, we'd be hugely grateful! Any ideas on what could be causing the (ongoing) hypertension, the potassium or iron levels, and what could be linking them? Definitely something related to the pregnancy still, or possible that something else coincidentally struck at the same time? Also, any knowledge re: iron supplementation + hypertension? My uneducated mind says that yeh, if her iron (and haematocrit) is high, then further increasing it could cause issues, but would any increase in BP be found by just returning iron levels to healthy ranges?

A lot of info, and a lot of questions, I know. Any help would be immensely appreciated, though.

Thanks in advance.


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?